I have been recently diagnosed with empy sella/pituitary atrophy and have Hashimoto's too. My last labs on thyroid were FT4 low, but in range and FT lower middle, on Armour 90mg. Thyroid meds have been intolerable and have been on them a year before the doc checked my cortisol levels. My ACTH is 8, my AM cortisol is 6. Aldosterone/Renin normal and Low blood sodium, high urine sodium and normal potassium. I started on pred. for several days and was swithched to 20mgs.HC.[dosing; 10,5,5] I'm a small person, 5'2 and gained weight rapidly; from 106 to 128 in a few months. 11 lbs. in 8 days at one point[fluid]? I have tiny bones. How do I know if this is too much or little? Is dosing by weight? If so, then maybe it's too much. I have been swollen like this since 2010. I have never weighed this much in my life. At 20mg. my hands and feet, face are increasingly puffy. I have gained a couple of pounds in just 1 week. My acne is flared up real bad. The salt craving is subsiding though. I'm agitated and irritable at times and have spells of heat/sweating, anxiety/panic. Blurry vision and off balance somewhat worse. I feel weird and worse since starting all steroids. Actually, pred. made me pee all night and gave me some energy, then the side effects kicked in and I was switched. I was tested for DI and it was negative and I'm not thirsty either. My doc says to stay like this for 2 months! Should I lower or raise this dose? What else could be wrong that would cause adverse reactions to HC, besides aldosterone and antidiuretic hormone. Help is so appreciated ! Thank you!
H/C replacement is part art and part science. From what you describe it seems like your dose might be a little high. You probably need 10-15 Mgs per day. My endo looks at the thickness of my skin, fat pads over my clavicle, face shape, energy levels, weight/hunger and more. We have me on 10 mgs with theo option of 5 more If i will be up late.This seems to be my "magic" lnumber. Talk to ur endo. He/she will probably be fine if u do want to go down by 5 mgs.
On another subject, DI. My DI is less pronounced when my cortisol levels are low....for whatever reason. But then I m also really tired when I take too little H/C.
Forgot to address the thyroid. But that could also be affecting this. I rec getting ur hc right and then work with ur doc on fine tuning the thyroid. U might do better on levothyroxine and cytomel vs armor?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.